RYL Forums

RYL Forums (https://www.recoveryourlife.com/forum/index.php)
-   Veterans Board (https://www.recoveryourlife.com/forum/forumdisplay.php?f=34)
-   -   Lamictal anyone? (https://www.recoveryourlife.com/forum/showthread.php?t=26791)

butterfly525 08-12-2007 07:23 AM

Lamictal anyone?
 
Are any of you taking Lamictal (lamotrigine) or have you taken it before? Did it help you and did you have any adverse effects? I just started it today and I know that medications can affect people differently, but I was just wondering about other people's experiences. I'll be taking it in combination with Effexor, which I'm already on, if that makes any difference. Thanks!

Seraphsigh 08-12-2007 10:06 PM

Hey! I'm taking a combination of Lamictal, Celexa, and Wellbutrin. Lamictal was the first mood stabilizer I tried, and it's been great for me. I still have mood swings, but they are way more "normal" than the rollercoaster I was on before. The best thing about it, I think, is that it doesn't slow me down too much, but definitely lifts up the depressive side.
I only had side effects for the first month or so, and those included dizziness and this strange "high" that is very difficult to describe and was something between interesting and very weird :). Anyway, I like it. Is a bit expensive in the states though. If you start taking it, I'd recommend ordering it from canadadrugs.com (you just need to send your prescription) because a three-month supply costs half what a one month supply does in the US. No generic in our fine country.
Anyway, hope it goes well!

D'Arcy

blondiebear 09-12-2007 06:58 AM

Lamictal does help me and I don't remember any particular side effects. I take it with Effexorand Wellbutrin in the morning and take Nortriptyline at night. My moods still cycle every 2 hours or so when I'm pms-ing but they've always done that.

I'm taking fish oil too for my asthma and moods.

Seraphsigh 09-12-2007 05:59 PM

Stupid periods. :)
Let us know if you decide to take it, eh? Hope you find something that works.

D'Arcy

butterfly525 10-12-2007 02:57 AM

Thanks for the replies. I'm glad that it helped you all, that makes me feel a bit better about switching medications.

And D'Arcy, I'll remember what you said about ordering from Canada. But for now I have a one month supply that my psych gave me for free. :-)

pugdog 10-12-2007 03:44 AM

I was on lamictal for about a year, it didnt do much for me, so i was taken off of it. The thing that was annoying was how slow you have to move up on the dosages... i guess if you move up too fast in dosages you can get a rash that can be fatal (but dont worry, i read that it takes a long time before the rash starts than it gets to be a problem, and if you go to the ER its a relatively easy thing to have stopped) For me they had me go up 25mg/week until i got to 400mg.. and i wasnt noticing much (but ive been very resistant to medications) A dr later tried me on lithium for mood stabilization and its worked great for me. and its helped reduce the power behind my urges to SI. (plus its really cheap)

Anywho, dont be scared about the rash, but be aware of it, and if you notice it, go to the ER. but it is very rare, and very treatable.

take care

-brian

butterfly525 10-12-2007 05:12 AM

Yes, my psych did warn me about the rash, and is also having me increase the dosage by 25 mg every week. But thanks for the advice!


All times are GMT +1. The time now is 08:30 AM.

Powered by vBulletin® Version 3.6.4
Copyright ©2000 - 2026, Jelsoft Enterprises Ltd.